Texas, 2006Damaging Wind in Texas, August 12, 2006
August 12, 2006 · NWS SJT · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 12, 2:12 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 12, 2:12 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
312 PM CDT SAT AUG 12 2006
.SHORT TERM...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE ALREADY BEGUN
DEVELOPING OVER THE AREA...IN THE BROAD CONVERGENCE ZONE OF A
SURFACE TROUGH/THETA E RIDGE STRETCHED FROM WSW TO ENE ROUGHLY
ACROSS THE NORTHERN 2/3 OF THE CWA. ALSO HAVE OLD OUTFLOW
BOUNDARIES AND DIFFERENTIAL HEATING BOUNDARIES FROM MID LEVEL
CLOUDCOVER ACROSS THE AREA. WILL HAVE AT LEAST SLIGHT CHANCE POPS
FOR THE NORTHERN 2/3 OF THE CWA TONIGHT WITH THE CONVECTION
ALREADY STARTED. HAVE NOTICED IN THE LAST SEVERAL MINUTES AN
INCREASE IN COVERAGE AS WELL AS INTENSITY OF THESE STORMS. ONE
CELL NORTHWEST OF ABILENE WAS DISPLAYING A LARGE WELL- DEFINED
TBSS...AND HAVE ISSUED A WARNING ON IT ALREADY FOR JONES COUNTY.
WILL ALSO HAVE THE POTENTIAL FOR FAIRLY QUICK HEAVY RAINFALL...AND
SOME LOCAL FLOODING WITH DECENT MOISTURE IN PLACE ACROSS THE
REGION COMBINED WITH THE SLOW MOVEMENT OF THE THUNDERSTORMS.
OVERNIGHT LOWS WILL AGAIN BE WARM WITH CLOUDCOVER ACROSS THE AREA.
FOR TOMORROW WITH CONTINUE THE SLIGHT CHANCE FOR SHRA/TSRA MAINLY
FOR WESTERN AREAS. WE WILL AGAIN HAVE LEFTOVER BOUNDARIES FROM THE
DAY BEFORE...AND LIKELY PATCHY CLOUDCOVER LEFT BEHIND BY
CONVECTION TONIGHT. HAVE LEFT WX OUT OF THE EASTERN HALF OF THE
CWA WITH THE UPPER LEVEL RIDGE CENTERED JUST EAST OF THE CWA WHICH
WILL HELP HOLD CONVECTION DOWN A LITTLE BIT.
.LONG TERM...
BY MONDAY...A COLD FRONT WILL APPROACH THE AREA AS A STRONG
SHORTWAVE CUTS ACROSS THE NORTHERN PLAINS. CONVECTION WILL BE
LIKELY ALONG THE BOUNDARY AS IT MOVES SOUTH INTO THE UNSTABLE AIR
MASS. HAVE KEPT THE CHANCE POPS FOR THE NORTHERN BIG COUNTRY AREA
ON MONDAY AND MONDAY NIGHT. AHEAD OF THIS BOUNDARY...SOUTHERLY FLOW
SHOULD INCREASE AND BECOME GUSTY...AND TEMPERATURES WILL CONTINUE TO BE
VERY WARM. THIS WILL ALLOW HUMIDITY VALUES TO FALL DOWN TO NEAR 20
PERCENT OR LOWER SOUTH OF THE FRONT...MAINLY ACROSS CENTRAL AND
SOUTHERN AREAS OF THE CWA. THIS WILL CAUSE PROBLEMS CONCERNING THE
WILDFIRE DANGERS ACROSS WEST CENTRAL TEXAS...ESPECIALLY CONSIDERING
THE DRYNESS OF THE FUELS ACROSS THE AREA DUE TO THE CURRENT
DROUGHT CONDITIONS. THIS FRONT WILL LINGER THROUGH MONDAY NIGHT
KEEPING RAIN CHANCES FROM SLIGHT CHANCE TO CHANCE FOR THE NORTHERN
AND WESTERN 2/3 OF THE CWA. WILL BACK POPS TO SLIGHT CHANCE BY
TUESDAY AND TUESDAY NIGHT AS THE FRONT BEGINS TO RETREAT TO THE
NORTH. AT THE SAME TIME...THE UPPER LEVEL RIDGE WILL BEGIN TO
ASSERT ITSELF AGAIN OVER THE AREA. WITH THAT IN MIND...KEPT
TEMPERATURES WARMER THAN GUIDANCE...AND WX OUT OF THE FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 76 97 74 97 / 20 20 20 20
SAN ANGELO 76 98 74 98 / 20 20 10 10
JUNCTION 72 96 72 95 / 10 10 10 10
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
20
Hazardous weather outlook, Aug 12, 1:22 PM CST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
222 PM CDT SAT AUG 12 2006
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-131930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
222 PM CDT SAT AUG 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EARLY EVENING ACROSS NORTHERN AND CENTRAL SECTIONS OF WEST
CENTRAL TEXAS. A FEW STORMS COULD PRODUCE WIND GUSTS TO 50 MPH
ALONG WITH DRY LIGHTNING...WHICH MAY START GRASS FIRES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WITH A WEAK DISTURBANCE ALOFT OR TWO OVER THE REGION...ISOLATED
TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH
TUESDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS.
A FEW STORMS MAY PRODUCE GUSTY WINDS AND DRY LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Aug 12, 1:32 PM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
232 PM CDT SAT AUG 12 2006
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-131115-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
232 PM CDT SAT AUG 12 2006
...FIRE DANGER WILL REMAIN ELEVATED THIS WEEKEND AND THE FIRST
PART OF NEXT WEEK...
WITH VERY DRY VEGETATION AND HOT DAYTIME TEMPERATURES...FIRE
DANGER WILL REMAIN ELEVATED THROUGH THIS WEEKEND AND THE FIRST
PART OF NEXT WEEK. WIDELY SCATTERED THUNDERSTORMS WILL OCCUR
ACROSS THE BIG COUNTRY...CONCHO VALLEY AND HEARTLAND THIS
AFTERNOON. A FEW STORMS MAY PRODUCE WIND GUSTS TO 50 MPH ALONG
WITH DRY LIGHTNING. GRASS FIRES MAY IGNITE WITH ANY DRY LIGHTNING
WHICH OCCURS. THE CHANCE FOR ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH TUESDAY...AND A FEW OF
THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND DRY
LIGHTNING. IN ADDITION... RELATIVE HUMIDITY VALUES ARE FORECAST TO
DROP INTO THE 20 TO 25 PERCENT RANGE MONDAY AFTERNOON.
Special weather statement, Aug 12, 1:58 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
258 PM CDT SAT AUG 12 2006
TXZ113-122045-
JONES TX-
258 PM CDT SAT AUG 12 2006
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT FOR
SOUTHWESTERN JONES COUNTY...
AT 255 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 3 MILES EAST OF NOODLE...OR ABOUT 13
MILES SOUTHWEST OF ANSON...MOVING NORTHEAST AT 10 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
TRUBY BY 335 PM CDT
HODGES BY 340 PM CDT
HAWLEY BY 340 PM CDT
WIND GUSTS TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES
WILL ACCOMPANY THIS STORM. LOCALLY HEAVY RAIN IS ALSO POSSIBLE.
Special weather statement, Aug 12, 2:25 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
325 PM CDT SAT AUG 12 2006
TXZ128-122115-
CALLAHAN TX-
325 PM CDT SAT AUG 12 2006
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT FOR CALLAHAN
COUNTY...
AT 322 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTHWEST OF PUTNAM...OR ABOUT
11 MILES SOUTHEAST OF BAIRD...MOVING NORTHWEST AT 10 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ADMIRAL BY 355 PM CDT
BAIRD BY 415 PM CDT
FREQUENT LIGHTNING AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM
RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE
PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Aug 12, 2:45 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
345 PM CDT SAT AUG 12 2006
TXZ113-122130-
JONES TX-
345 PM CDT SAT AUG 12 2006
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT FOR JONES
COUNTY...
AT 342 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR IN CENTRAL AND SOUTHERN
JONES COUNTY. THESE STORMS WERE LOCATED 5 MILES SOUTH AND 10 MILES
WEST OF ANSON...AND JUST WEST OF HAWLEY. THE STORMS WERE MOVING
NORTH AT 10 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ANSON...HAWLEY AND NIENDA BY 405 PM CDT
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS.
FREQUENT LIGHTNING AND HEAVY RAINFALL ARE ALSO EXPECTED. RESIDENTS
ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO
TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Thunderstorm Wind, Callahan
- When
- August 12, 3:33 PM CST
- Where
- Callahan County, 4 mi E of Dudley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.267, -99.533
Strong thunderstorm winds peeled back the roof of a carport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Wyoming, August 12 to 23, 2006$1.2 million · 2 events
- Lightning Strike in Georgia, August 12, 2006$100,000 · 1 event
- Lightning Strike in Florida, August 12, 2006$100,000 · 1 event
- Hail and Damaging Winds in Texas, August 12, 2006$50,000 · 1 in hail · 9 events
- Flash Flood in Arkansas, August 12, 2006$50,000 · 1 event
- Tornado in South Dakota, August 12, 2006F1 · 1 event
- Hail and Damaging Winds in North Dakota, August 12, 20061 in hail · 10 events
- Wildfire in California, August 12 to 14, 20061 injured · 1 event
- Hail and Damaging Winds in South Dakota, August 12, 200652 kt wind · 5 events
- Damaging Winds in Minnesota, August 12, 200661 kt wind · 5 events
- Hail and Damaging Winds in South Dakota, August 12, 200652 kt wind · 5 events
- Hail and Damaging Wind in South Dakota, August 12, 20061.25 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532799.